HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Anxiety (https://www.healthboards.com/boards/anxiety/)
-   -   Lexapro Side Effects (https://www.healthboards.com/boards/anxiety/329807-lexapro-side-effects.html)

littlejmb 10-07-2005 07:01 PM

Re: Lexapro Side Effects
 
[QUOTE=E1979]Hi everyone. I suffer from anxiety and depression. I am on Welbutrin which doesn't do anything for anxiety but doesn't cause the weight gain or sexual problems. I was on Paxil and it is a miracle for me! But I gained 30 lbs and am getting married next year and want the weight off. So that's why the Welbutrin now. But I don't find it works as well as Paxil. So my doctor told me about Lexapro that has the effectiveness of Paxil but without the weight gain like Wellbutrin. But I have read that it really does a number on your libido and sexual functioning. Does anyone not have the horrible sexual side effects who takes Lexapro? I really don't want to mess with my libido as it is not great as it is. I would really apprciate and love to hear your experiences.
Thanks[/QUOTE]

I started on Lexapro 10mg back in March of this year. I am going through menopause and had gotten very depressed and anxious. My GYN put me on Lexapro - and it worked great for my depression and anxiety. In fact - it worked for me right away. I had slight nausea during the night so I switched to taking it in the a.m. with breakfast and I was fine. BUT - I stayed hungry - gained weight, and it definitely messed me up sexually. My libedo was the same, but I couldn't orgasm any longer and it was causing problems in my marriage and frustrating to me too! So - I switched to Wellbutrin XL back in August, and slowly starting to get my sexuality back. Weaning off the Lexapro was really hard, I thought I had the flu or something! Finally got through that, and feel good most of the time, althought not quite as well as when I was on Lexapro.

bkm4673 10-07-2005 09:54 PM

Re: Lexapro Side Effects
 
u know that really sucks what it does to the sex drive its really not fair cause i start it next week and my sex drive is perfect i dont want to mess that up now.........

littlejmb 10-08-2005 06:28 AM

Re: Lexapro Side Effects
 
There are a rare few that it doesn't affect that way - but for most people- it does. What about Wellbutrin XL - have you tried that? It doesn't affect you in that way. Do you have severe anxiety - or mostly depression?

makesally 10-09-2005 11:13 AM

Re: Lexapro Side Effects
 
I have completely lost my ability to orgasm. Yet, I still have a sex drive. My eyes are dilated still, but I don't have headaches anymore, and my stomach doesnt hurt as bad.

sarah5432 10-09-2005 11:47 AM

Re: Lexapro Side Effects
 
makesally,

what day are you on with the Lexapro? I'm on day three and so far dont' notice much of anything. I have had headaches and a little bit of feeling sick to my stomach but so far thats all.

I was just curious to see where you are on this.....I'm hoping I continue to have good success with Lexapro as I had a horrible experience with Paxil. Hope you're doing well.....

bkm4673 10-09-2005 02:52 PM

Re: Lexapro Side Effects
 
so u really cant orgasm from the lexapro? that is horrible if its true.........

littlejmb 10-09-2005 04:18 PM

Re: Lexapro Side Effects
 
[QUOTE=bkm4673]so u really cant orgasm from the lexapro? that is horrible if its true.........[/QUOTE]

BKM - I could not when having sex with my hubby - but I could bring myself to orgasm, it took longer - but I could do it. But - I disliked not being to climax with him. Some people can't do either :eek:

bkm4673 10-09-2005 06:46 PM

Re: Lexapro Side Effects
 
wow that is a scary thing but at least u can do it somehow .........good luck liljmb

littlejmb 10-09-2005 07:01 PM

Re: Lexapro Side Effects
 
Thanks! I'm on Wellbutrin XL now - since it has less sexual side affects. But - we don't have sex very often (its been three weeks now because we've both been sick - so I haven't had another chance to see if its working! :rolleyes: ) But - its been six months since I've started on Lexapro - and no climax with him, and that sucks!

jjules 10-09-2005 08:08 PM

Re: Lexapro Side Effects
 
[QUOTE=bkm4673]so u really cant orgasm from the lexapro? that is horrible if its true.........[/QUOTE]
I really think it could be the dose your on if u can't get the good feeling because I'm on the lowest dose 5 (mg) and I can still get there if ya know what I mean. I think it could take longer I am no expert but if this is a real important thing to u which it is for alot of us then u might want to try something else. Lexapro is a great one for alot of us but can definetly have some downfalls the sexual one is probaly the biggest one next to weight gain. :o Jules

bkm4673 10-09-2005 08:22 PM

Re: Lexapro Side Effects
 
thxs 4 sharin jules that makes me feel better about the issue for when i restart lexapro at the end of this week, thx again im glad its all good 4 u......

littlejmb 10-09-2005 08:32 PM

Re: Lexapro Side Effects
 
I agree - it did work great for me, but the weight gain and non-orgasm thing lead me to switch to Wellbutrin XL. It still works good, but not quite as good as Lexapro. I felt a bit calmer on it, I think. I did try going down to 5mg for a while, but every time I did, I could tell that I didn't feel nearly as well as I did on the 10mg.

makesally 10-10-2005 05:41 PM

Re: Lexapro Side Effects
 
I've taken Lexapro for a week now. I've noticed I feel calmer, and I cannot surpress my stressors anymore. It's weird. I've had a completely unfullfilling relationship for two years, and I ended last night, and I don't care. I would not have done that a week ago. I would be crying, pacing, hurting, and begging him for forgiveness. Not today. Today, I actually feel better. I think this pill is pulling to the surface all the things I've been supressing, the things that cause me to be anxious. I can't allow myself to supress things anymore, I've dealt with my stressors instead of letting them unknowingly eat me alive. That's a big change, and it feels good. That man took advantage of my psychological condition. And the more I think of it, the more I want to excell over the anxious little pathetic girl inside of me wishing some jerk with a six figure lifestyle would love me. That's crazy.

So, I guess its worth headaches, the stomach aches, the sleepiness, and yes, even the lack of orgasming.

Does this sound crazy to you?

littlejmb 10-10-2005 06:37 PM

Re: Lexapro Side Effects
 
No it doesn't sound crazy at all. Becoming the person you need to be or being strong enough to be is a big step. I have experienced something similiar with myself. It's great to hear that you are strong enough to do what you needed to do in ending this relationship that was not benefiting you at all. I know how it is to be so emotionally unstable that although your head tells you that you shouldn't be in this - it's hard to let go.

That's a big accomplishment! :bouncing:

makesally 10-11-2005 08:53 AM

Re: Lexapro Side Effects
 
I think the weirdest side effect I've had is that I don't want to drink coffee anymore. I tried to drink an iced latte and I had no desire to finish it.


All times are GMT -7. The time now is 05:11 PM.